Alert archive / Missouri / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 52, NWS Kansas City, MO

May 27, 2004Worth County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 27, 2004, 1:29 PM CDT for Worth County, Missouri. It was in force for 61 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2004, 1:29 PM CDT (18:29 UTC)
Expired
May 27, 2004, 2:30 PM CDT
In force
61 min
Issued by
NWS Kansas City, MO
Area
Counties, with a storm outline in the text

County Worth County, MO

The radar

The Des Moines radar (KDMX), 150 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 1:39 PM CDTHAIL 1.75Sheridan, MOPING-PONG TO GOLF BALL SIZE HAIL REPORTED
May 27, 1:39 PM CDTHAIL 1.75Sheridan, MOPING-PONG TO GOLF BALL SIZE HAIL REPORTED
May 27, 1:46 PM CDTHAIL 0.75Grant City, MO
May 27, 1:46 PM CDTHAIL 0.75Grant City, MO
May 27, 1:53 PM CDTHAIL 1.752 S Grant City, MO
May 27, 1:53 PM CDTHAIL 1.752 S Grant City, MO
May 27, 1:55 PM CDTTSTM WND GST 70Grant City, MO60 TO 70 MPH WINDS REPORTED
May 27, 1:55 PM CDTTSTM WND GST 70Grant City, MO60 TO 70 MPH WINDS REPORTED
May 27, 1:55 PM CDTHAIL 1Grant City, MO
May 27, 1:55 PM CDTHAIL 1Grant City, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 11:55 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 6.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2004-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2004-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 271829
SVREAX
MOC227-271930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
129 PM CDT THU MAY 27 2004

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WORTH COUNTY IN NORTHWEST MISSOURI

* UNTIL 230 PM CDT

* AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTH OF BEDFORD IA...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   GRANT CITY BY 150 PM CDT.
   ALLENDALE BY 200 PM CDT.

THE TOWN OF ATHELSTAN IS ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST EMERGENCY MANAGEMENT OR LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN PLEASANT HILL.

LAT...LON 4058 9462 4041 9460 4040 9425 4056 9428

$$


NRR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 9:11 AM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, May 27, 9:11 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
911 AM CDT THU MAY 27 2004

.DISCUSSION...

HAVE CANCELLED THE FLASH FLOOD WATCH FOR THIS MORNING. ADDITIONAL
THUNDERSTORMS CONTAINING HEAVY RAIN ARE NOT EXPECTED THROUGH THE
REMAINDER OF THE MORNING.

NRR

&&

.PREVIOUS DISCUSSION...

340 AM THU...
CONCERN CONTINUES TO BE THE THREAT OF CONVECTION THE NEXT FEW DAYS
WITH HEAVY RAIN ALSO A POSSIBLE CONCERN THIS MORNING. SURFACE
ANALYSIS INDICATES A ILL DEFINED STATIONARY FRONT FROM EXTREME
SOUTHEAST KANSAS TO SOUTHERN MISSOURI. SHORTWAVE EMBEDDED IN FAST
ZONAL FLOW IN COMBINATION WITH ISENTROPIC LIFT ON THE 305-310K
SURFACE WAS TRIGGERING A NARROW BAND OF THUNDERSTORMS FROM WEST
CENTRAL MISSOURI. RUC AND MESOETA SUGGEST THAT THE ISENTROPIC LIFT
WILL SHIFT NORTHEAST AND WEAKEN THIS MORNING...GRADUALLY ENDING THE
THREAT OF THUNDERSTORMS BY LATE MORNING. WILL MAINTAIN THE FLOOD
WATCH FOR THE SOUTHEAST COUNTIES...ALTHOUGH THE THREAT OF FLASH
FLOODING IS DIMINISHING. CONSIDERED FLASH FLOOD WATCH FOR PORTIONS
OF THE I-70 CORRIDOR THIS MORNING...BUT EXPECT ANY FLASH FLOODING TO
BE ISOLATED.

ANOTHER CONCERN IS THIS AFTERNOON AS A WEAK BOUNDARY PUSHES ACROSS
THE SOUTHEAST ONE HALF OF THE CWA. MESOETA SHOWS CAP BUILDING INTO
THE CWA THIS MORNING BUT WEAKENING THIS AFTERNOON. MESOETA PUSHES
THE FRONT TO THE I-35 CORRIDOR BY NOON AND INTO THE SOUTHEAST ZONES
THIS AFTERNOON. WITH STRONG INSTABILITY AND STRONG SFC-6KM
SHEAR...EXPECT THUNDERSTORMS TO DEVELOP ALONG THE FRONT. DUE TO WEAK
CONVERGENCE ALONG THE FRONT EXPECT ONLY SCATTERED DEVELOPMENT.
PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THE THREAT OF
TORNADOES IS LOW AS SHEAR UNIDIRECTIONAL.

THE THREAT OF CONVECTION WILL DIMINISH BY THIS EVENING AS A WEAK
BOUNDARY PUSHES INTO SOUTHERN MISSOURI. THE WEAK UPPER LOW ACROSS
SOUTHERN ARIZONA AND NW MEXICO IS EXPECTED TO PASS SOUTH OF THE CWA
ON FRIDAY AS PER THE ETA AND GFS...THUS WILL ONLY RETAIN A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE EXTREME SOUTHERN
PORTION OF THE CWA.

BY SATURDAY AFTERNOON...THE WARM FRONT SHIFTS INTO NORTHERN
MISSOURI. MESOETA/GFS BOTH INDICATE A WEAK SHORTWAVE EJECTING
NORTHEAST FROM THE WESTERN US UPPER TROUGH. CONFIDENCE IS NOT HIGH
WITH THIS FEATURE. HOWEVER...THIS FEATURE MAY TRIGGER THUNDERSTORMS
ACROSS THE CWA SATURDAY AFTERNOON. ALTHOUGH SFC-6KM SHEAR PROFILE
ONLY AROUND 30 KTS...THERE IS GOOD DIRECTIONAL SHEAR PRESENT WITH
CAPES AROUND 3000 J/KG. IF ANY THUNDERSTORMS DO DEVELOP...THEY MAY
BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES.

MODELS NOW QUICKER WITH THE MOVEMENT OF THE UPPER TROUGH INTO THE
CENTRAL PLAINS. THIS APPEARS REASONABLE GIVEN THE UPPER TROUGH
APPROACHING THE PACIFIC NORTHWEST. MODELS SIMILAR IN DEPICTING A
SURFACE LOW IN CENTRAL KANSAS BY MIDNIGHT SATURDAY NIGHT WITH A COLD
FRONT EXTENDING NORTH OF THE LOW...WITH A DRY LINE EXTENDING SOUTH
INTO WESTERN OKLAHOMA. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD
OF THESE FEATURES IN KANSAS SATURDAY AFTERNOON...THEN SHIFT INTO THE
CWA SATURDAY NIGHT. MODERATE INSTABILITY AND INCREASING SHEAR
SUGGEST THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. DESPITE
NOCTURNAL COOLING...TORNADOES MAY STILL BE POSSIBLE.

EARLY SUNDAY...THE COLD FRONT IS EXPECTED TO MOVE ACROSS THE CWA
DURING THE DAY ON SUNDAY WITH THE SHEAR PROFILE BECOMING MORE
UNIDIRECTIONAL. AS A RESULT...A SQUALL LINE WILL LIKELY DEVELOP
ALONG THE FRONT WITH THE PRIMARY THREAT BEING LARGE HAIL AND
DAMAGING WINDS.

DUE TO THE QUICKER MOVEMENT OF THE UPPER TROUGH...HAVE CUT
PRECIPITATION CHANCES SUNDAY NIGHT AND MONDAY.

DB

321 PM...
MAIN CONCERN OVERNIGHT IS PRECIP CHANCES. WARM FRONT IS LOCATED JUST
TO THE SOUTH OF THE FORECAST AREA. MOIST TROPICAL FETCH IS PUSHING
ACROSS THE FRONT. DISTURBANCES ARE HARD TO SEE IN THE WATER VAPOR
LOOP...HOWEVER MODELS SHOW LIFT DEVELOPING ON THE 310K ISENTROPIC
SURFACE. EXPECT ADDITIONAL THUNDERSTORMS TO DEVELOP DURING THE
EVENING HOURS AND CONTINUE INTO THE OVERNIGHT...MAINLY SOUTHEAST OF
A LINE FROM KANSAS CITY TO KIRKSVILLE. MODELS SHOW BEST LIFT PUSHING
EAST OF THE AREA FAIRLY QUICKLY. PRECIPITABLE WATER VALUES ARE FROM
1 TO 1.3 INCHES ACROSS THE AREA. THE GROUND IS ALREADY SATURATED SO
ANY THUNDERSTORMS WHICH DEVELOP HAVE THE POTENTIAL TO CAUSE FLASH
FLOODING...ESPECIALLY ACROSS CENTRAL MISSOURI...WHERE FLASH FLOOD
GUIDANCE VALUES ARE UNDER 1 INCH. HAVE THEREFORE POSTED A FLASH
FLOOD WATCH FOR MOST OF THE CENTRAL MISSOURI COUNTIES WITHIN THE
FORECAST AREA. CONTINUED THE WATCH THROUGH THURSDAY MORNING TO CATCH
ANY LINGERING PRECIP ALTHOUGH BEST CHANCE FOR PRECIP IS DURING THE
OVERNIGHT HOURS.

NRR

FOR THE REMAINDER OF THE WEEK AND THROUGH THE HOLIDAY WEEKEND THERE
ARE MANY CONCERNS. THE FOCUS WILL BE PLACED ON OUR THUNDERSTORM
CHANCES AND SEVERE WEATHER POTENTIAL.

THE MIDWEST CONTINUES TO BE DOMINATED BY A LARGE TROUGH IN CENTRAL
CANADA...AND A CUTOFF LOW OVER SOUTHERN CALIFORNIA/NORTHERN BAJA.
WITH THESE FEATURES IN PLACE IT HAS ALLOWED A SPLIT FLOW TO PREVAIL
ACROSS THE NATION...WITH THE SOUTHERN STREAM POINTED RIGHT ACROSS
KANSAS AND MISSOURI. ABUNDANT MOISTURE CONTINUES TO BE PUMPED INTO
OUR AREA BY THE SOUTHERN STREAM...AS EVIDENT ON WATER VAPOR IMAGERY.
THE PREVAILING UPPER LEVEL WINDS HAVE BEEN VERY ZONAL AS A RESULT OF
THE TWO DOMINATING FEATURES. THIS HAS HELPED KEEP A SURFACE BOUNDARY
ROOTED OVER SOUTHERN MISSOURI...AND ALLOWED AN ABUNDANCE OF
THUNDERSTORMS TO TRAIN ACROSS SECTIONS OF CENTRAL MISSOURI.

FOR THURSDAY...A VORT LOBE WILL ROTATE UNDER THE CENTRAL CANADIAN
TROUGH...AND ORGANIZE A COLD FRONT IN THE UPPER MIDWEST. THE MODELS
ARE IN FAIRLY GOOD AGREEMENT IN PUSHING THE FRONT THROUGH OUR AREA
THURSDAY MORNING/AFTERNOON. BOTH THE GFS AND ETA KEEP THE PRECIP TO
OUR SOUTH AND EAST DURING THE AFTERNOON. THIS LOOKS LIKE A RESULT
OF THE QUICKER INTRODUCTION OF DRY NORTHWEST WINDS AT H8 LEVEL
BEHIND THE SURFACE FRONT. ADDITIONALLY...THE FASTER FRONT MOVEMENT
ALSO IMPLIED THAT THE UPPER LEVEL FORCING AND AFTERNOON HEATING
WOULD INITIATE THE CONVECTIVE ACTIVITY JUST OUTSIDE OUR AREA.
HOWEVER WITH THE MESO-ETA SHOWING SURFACE BASED CAPE FROM 3000-4000
J/KG DURING THE AFTERNOON HOURS...AND LITTLE TO NO CIN...I HAVE LEFT
OUR CHANCE OF THUNDERSTORMS IN FOR AREAS FROM KANSAS CITY TO
KIRKSVILLE AND POINTS SOUTH. THE SEVERE THREAT APPEARS TO BE
ISOLATED DUE TO A LACK OF ANY GOOD FOCUSING FEATURES OVER OUR
AREA...THOUGH THE BEST CHANCE FOR ANY THAT OCCUR WOULD BE ACROSS
CENTRAL MISSOURI.

ON FRIDAY THE CUTOFF LOW...THAT IS CURRENTLY IN SOUTHERN
CALIFORNIA...WILL WING ITS WAY THROUGH THE SOUTHERN MIDWEST. THIS IS
AS A RESULT OF AN EAST PACIFIC TROUGH THAT WILL BE DIGGING INTO THE
WEST COAST. A SHORTWAVE RIDGE ACCOMPANYING THE LOW...SHOULD KEEP
MOST OF THE PRECIPITATION SUPPRESSED TO OUR SOUTH. THEREFORE WE
CONTINUE TO CARRY ONLY SLIGHT CHANCE POPS FOR FRIDAY.

FOR THE HOLIDAY WEEKEND...UNSETTLED AND POTENTIALLY SEVERE WEATHER
WILL USHER IN THE SUMMER MONTHS. THE TROUGH MOVING INTO THE WEST
COAST THURSDAY AND FRIDAY...WILL PUSH INTO THE ROCKY MOUNTAINS WITH
A LEE SIDE SURFACE LOW SPINNING UP ACROSS THE HIGH PLAINS. THIS WILL
MOVE A WARM FRONT NORTH THROUGH KANSAS AND MISSOURI SATURDAY. THE
BEST CHANCE FOR ACTIVITY WOULD ARRIVE SATURDAY AFTERNOON...WITH THE
SURFACE HEATING...AND AGAIN SATURDAY NIGHT AS THE LOW LEVEL JET GETS
GOING. FOR SATURDAY AFTERNOON AND EARLY EVENING THE ETA FORECASTS
HELICITY VALUES IN THE 300+ M2/S2 RANGE. THIS IS MORE THAN ENOUGH
TO SUPPORT ROTATING SUPERCELLS THAT COULD PRODUCE LARGE
HAIL...DAMAGING WINDS AND TORNADOS. HOWEVER BOTH THE ETA AND GFS
INDICATE THAT AVAILABLE MOISTURE COULD BE SKETCHY...THUS LIMITING
THE EXTENT OF THE SEVERE WEATHER. GIVEN THE VARIABILITY IN THE
MODELS THIS FAR OUT...THIS WILL REQUIRE CAREFUL MONITORING OVER THE
UPCOMING DAYS.

ON SUNDAY THE TROUGH WILL PUSH OUT OF THE ROCKIES INTO THE CENTRAL
PLAINS...PUSHING THE SURFACE LOW TOWARDS THE GREAT LAKES AND THE
COLD FRONT THROUGH KANSAS AND MISSOURI. AVAILABLE MOISTURE WILL NOT
BE A PROBLEM ON SUNDAY. THE LATEST MID RANGE MODEL RUNS CONTINUE TO
SHOW THE FRONT MOVING THROUGH LATE SUNDAY AFTERNOON AND EVENING.
SHEAR PROFILES INDICATE THAT WIDESPREAD SEVERE THUNDERSTORMS WITH
HAIL...WINDS AND THE POSSIBILITY OF TORNADOS WILL EXIST.

FOR MONDAY...PREVAILING WISDOM INDICATES THAT THE FRONT SHOULD SLOW
DOWN SUNDAY NIGHT AS THE UPPER LEVEL TROUGH BECOMES NEGATIVELY
TILTED AND A JET STREAK DIGS IN UNDER IT. THEREFORE...I HAVE KEPT A
CHANCE OF THUNDERSTORMS INTO MONDAY BASED ON THE IDEA OF A SLOWER
FRONT.

CUTTER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
Hazardous weather outlook, May 27, 12:45 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1245 PM CDT THU MAY 27 2004

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281100-

...SEVERE THUNDERSTORMS AND FLOODING ARE POSSIBLE THIS AFTERNOON AND
THIS EVENING ACROSS PORTIONS OF THE OUTLOOK AREA...

...SIGNIFICANT SEVERE WEATHER POSSIBLE SATURDAY AFTERNOON THROUGH
SUNDAY WITH LARGE HAIL AND DAMAGING WINDS. A FEW TORNADOES ARE ALSO
POSSIBLE SATURDAY AFTERNOON AND SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT WILL SINK SOUTHEAST ACROSS THE OUTLOOK AREA THIS
AFTERNOON. AS THE FRONT CONTINUES TO MOVE SOUTHEAST THIS
AFTERNOON...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY EAST
OF A LINE FROM MARYVILLE TO WARRENSBURG TO CLINTON. THE PRIMARY
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ALTHOUGH THE POTENTIAL
APPEARS LOW AT THIS TIME...THE THREAT OF AN ISOLATED TORNADO CANNOT
BE RULED OUT. ADDITIONALLY...THE HEAVY RAIN FROM THESE STORMS COULD
PRODUCE FLASH FLOODING PROBLEMS THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON SATURDAY...A WARM FRONT WILL MOVE RAPIDLY NORTH ACROSS MISSOURI AS
A STRONG UPPER LEVEL STORM SYSTEM MOVES INTO THE ROCKY MOUNTAIN
REGION. ALTHOUGH WIDESPREAD THUNDERSTORM ACTIVITY IS NOT EXPECTED...A
FEW SEVERE THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON AND EVENING
HOURS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.
ISOLATED TORNADOES ARE ALSO POSSIBLE.

AS A STRONG UPPER LEVEL STORM SYSTEM MOVES INTO THE CENTRAL PLAINS
SATURDAY NIGHT AND SUNDAY...A COLD FRONT WILL MOVE INTO EASTERN
KANSAS AND WESTERN MISSOURI BY LATE SUNDAY MORNING. A WARM AND MOIST
UNSTABLE AIRMASS WILL BE IN PLACE IN ADVANCE OF THE FRONT...WHICH
WILL LEAD TO THE DEVELOPMENT OF THUNDERSTORMS ACROSS KANSAS SATURDAY
AFTERNOON. THESE STORMS WILL LIKELY MOVE EAST INTO MISSOURI AFTER
MIDNIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES.

AS THE FRONT ENTERS THE OUTLOOK AREA ON SUNDAY...A LINE OF
THUNDERSTORMS MAY DEVELOP ALONG THE FRONT WITH THE PRIMARY THREATS
BEING LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAYBE NEEDED THIS AFTERNOON SOUTHEAST OF A LINE
FROM MARYVILLE TO WARRENSBURG TO CLINTON. SPOTTER ACTIVATION MAY BE
NEEDED AGAIN SATURDAY AFTERNOON AND WILL LIKELY BE NEEDED SATURDAY
NIGHT AND SUNDAY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.

CUTTER

In the hours before

Special weather statement, May 27, 12:00 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1200 PM CDT THU MAY 27 2004

MOZ002>008-015>017-272300-
ADAIR MO-GENTRY MO-GRUNDY MO-HARRISON MO-MERCER MO-NODAWAY MO-
PUTNAM MO-SCHUYLER MO-SULLIVAN MO-WORTH MO-
1200 PM CDT THU MAY 27 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
NUMBER 308...IN EFFECT UNTIL 600 PM CDT THURSDAY EVENING. THIS SEVERE
THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

IN MISSOURI:

ADAIR...GENTRY...GRUNDY...HARRISON...MERCER...NODAWAY...PUTNAM...
SCHUYLER...SULLIVAN AND WORTH.

SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BETHANY...
KIRKSVILLE...MARYVILLE AND TRENTON.

A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA.
WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN
ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

NRR

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:11 PM CDTTornado WarningEAXBates49 min
May 26, 9:59 PM CDTTornado WarningEAXBates31 min
May 27, 1:08 PM CDTSevere Thunderstorm WarningEAXNodaway52 min
May 27, 1:42 PM CDTTornado WarningEAXWorth48 min
May 27, 1:58 PM CDTTornado WarningEAXGentry47 min
May 27, 2:03 PM CDTTornado WarningEAXHarrison57 min
May 27, 2:41 PM CDTTornado WarningEAXDaviess, Grundy49 min
May 27, 3:14 PM CDTTornado WarningEAXLinn, Livingston61 min
May 27, 3:32 PM CDTSevere Thunderstorm WarningEAXAndrew43 min
May 27, 3:45 PM CDTTornado WarningEAXBuchanan60 min
May 27, 3:46 PM CDTTornado WarningEAXBuchanan59 min
May 27, 4:05 PM CDTTornado WarningEAXClinton55 min
May 27, 4:08 PM CDTSevere Thunderstorm WarningEAXChariton, Macon67 min
May 27, 4:28 PM CDTFlash Flood WarningEAXLinn6 hr
May 27, 4:34 PM CDTSevere Thunderstorm WarningEAXRandolph56 min
May 27, 4:45 PM CDTFlash Flood WarningEAXMacon6 hr
May 27, 6:22 PM CDTSevere Thunderstorm WarningEAXCass53 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.